MAUDE Adverse Event Report: COVIDIEN 2 GAL CONTAINER, RED; CONTAINER, SHARPS

COVIDIEN 2 GAL CONTAINER, RED; CONTAINER, SHARPS
Model Number 31142222
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
Customer reports: the 1ml tuberculin syringe poked out of the sharps container after it was autoclaved.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the issue described by the customer.There were no samples submitted with this complaint however a photograph provided by the customer shows a needle protruding from the side of the container.Resin is regularly punctured tested to ensure puncture resistance is over 2.8 lbf in accordance with specification requirements.Wall thickness is measured using statistical sampling.Review of in-process wall thickness inspections confirmed all wall thickness inspections were within specification.Autoclaving is designed to meet standards established by the cdc for autoclavable sharps containers.Without the product to evaluate, we are not able to conduct a more thorough investigation to determine a root cause.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Update section d4: lot number added based on the customer provided photo.

Brand Name
2 GAL CONTAINER, RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key11693520
Report Number1424643-2021-00594
Device Sequence Number3909259
Product Code MMK
UDI-Device Identifier40884521023100
UDI-Public40884521023100
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number31142222
Device Catalogue Number31142222
Device Lot Number20E09383
Initial Date Received by Manufacturer 04/18/2021
Supplement Date Received by Manufacturer04/18/2021
04/18/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date04/20/2021
08/10/2021
Patient Sequence Number1